I've been on Gabapentin for two months and have just had to increase my dosage from 300 mg. to 600 mg. in order to relax my feet enough to sleep. Do people often experience having to readjust the dosage after a short time on the med? Or am I in danger of frequently becoming habituated and having to increase? Is there something else which I could alternate with Gabapentin to avoid habituation?
Hi, Gabapentin is a medication which you can build a tolerance to, hence having to increase the dose. It isn't classed as 'addictive', but certainly you will need more and more of the medication to gain the same effect...
Other alternatives (according to Australian prescriber) are dopaminergic drugs, opioids or benzodiazepines. Most trials have used levodopa and dopamine agonists, but other drugs such as amantadine, selegiline and anticonvulsants also have reported efficacy. Initially at least, 90% of patients report relief with levodopa or dopamine agonists. Maybe discuss this with your doctor?
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jan 2010 • 4 answers
Posted 11 Aug 2014 • 1 answer
Posted 11 Aug 2015 • 2 answers
Posted 20 Jan 2016 • 2 answers
Insomnia - I take 300mg of gabapentin and 3 mg of lunesta at bedtime and I'm lucky if I get 4 hours?
Posted 25 Sep 2016 • 1 answer